MAUDE Adverse Event Report: HEARTWARE, INC HEARTWARE® VENTRICULAR ASSIST SYSTEM - CAC ADAPTER; CIRCULATORY ASSIST SYSTEM

HEARTWARE, INC HEARTWARE® VENTRICULAR ASSIST SYSTEM - CAC ADAPTER; CIRCULATORY ASSIST SYSTEM
Catalog Number 1425US
Medical Device Problem Code Connection Problem (2900)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/07/2015
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
One cac adapter was returned for evaluation.Various analyses were conducted and reviewed in order to evaluate the performance of the device in relation to the reported event.Log file analysis was not conducted since functional testing revealed that the unit performed as expected.Analysis of the device revealed that the device met specifications; the device passed visual examination and functional testing.The reported event could not be confirmed as the cac adapter was able to make secure connections with and reliably provide power to the controller.Therefore the exact root cause of the reported issue could not be determined.The instructions for use (ifu) and patient manual include a reference guide for visual alarms including potential causes and actions to take.Additionally there is a warning to keep spare, fully charged batteries available at all time.The steps for exchange of batteries are outlined.Heartware will submit a supplemental report when new facts arises which materially alters information submitted in a previous mdr report.This event was assessed and is being reported as part of a retrospective review of events, which was in response to an update to the mdr decision criteria.
 
Event or Problem Description
It was reported by the vad coordinator that while the patient was seen in clinic on (b)(6) 2015, the patient mentioned that their ac adapter was not making a secure connection with the controller and that it would disconnect easily.The ac adapter was exchanged with no reported patient consequences.No further information was provided.

Brand Name
HEARTWARE® VENTRICULAR ASSIST SYSTEM - CAC ADAPTER
Common Device Name
CIRCULATORY ASSIST SYSTEM
Manufacturer (Section D)
HEARTWARE, INC
14400 nw 60th avenue
miami lakes FL 33014 3105
MDR Report Key6946498
Report Number3007042319-2017-03719
Device Sequence Number745283
Product Code DSQ
UDI-Device Identifier00888707000093
UDI-Public00888707000093
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
P100047
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 12/11/2015
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date01/31/2015
Device Catalogue Number1425US
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/22/2015
Was the Report Sent to FDA? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/27/2017
Initial Report FDA Received Date10/12/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age55 YR
Patient Weight62